Hi Draka and I too, would like to welcome you to Healing Well. You have come to the right place and I hope you feel at home. We all have one thing on common-pain.
I see PaLady responded to you a couple of times and she always has alot of good input as you saw. I can tell you about the Fentanyl patches somewhat, as I used them for awhile. Because of your activity level and the heat I do not recommend you to use them. Here is why, if you are outside playing tennis in the heat you will get hot and start sweating. When your body temperature heats up the patch delivers more medication than it should and this can be dangerous. I found this out the hard way. I live in Tx and yes it gets pretty warm here. Now, when this patch releases more medication than it should then it will not last 72 hours like it should either. Had this to happen too. Also, we have some people on here right now that are on the patches and they are only getting 48 hours of relief instead of the full 72 hours. Some drs will prescribe the patch to be changed every 48 hours if that is all they are lasting, but not many will, most want you to wait the 72 hours before changing and then you spend the last 24 hrs having withdrawal type symptoms. There is a product called Tegaderm that can be used to cover the patch to keep it dry. My pharmacy ordered mine but they can alse be bought at a hospital supply store. Usually, the drs start you on the lowest dose and slowly increase the strength of the patch.
I see you are on Skelaxin, its one of the older muscle relaxers. Like most medication if not taken consistently its just not going to work. I take a muscle relaxer called Zannaflex. which works great for me. But, we are all different so that does not mean it will work for you, we just have to try them to see what happens.
None of us want to be on medication but sometimes if the issue is this is something that can help me function and give me quality life, then I am for it. While on the patches I did drive my car as usual except on the days when I had got too hot and had too much meds in my system.
I know you don't want to hear it but, tennis is pretty strenuous and its keeping your neck symptoms kicked up. Many of us have had to curtail our activities many times.
With nerve involvement going on just be sure to keep it in check. If you get to the point of needing to see another specialist, I would certainly suggest a neurosurgeon over an orthopedic. Orthos tend to deal more with the bones and bony structures. A neurosurgeon has more experience in dealing with nerve issues, big difference. You might consider asking the pain mgt dr about a Tens Unit, they can sometimes help.
Again, wanted to just say hi and welcome aboard.
Moderator Chronic Pain
crohns disease dx 2002 & small bowel resection, still looking for remission whatever that is, chronic pain 22 yrs, added ulcerative colitis 6-05 to the mix, high blood pressure 28 yrs, aortic heart valve insuffiency, depression, osteoarthritis, osteoporosis lumbar spine, scoliosis lumbar spine, peripheral neuropathy hands & feet, COPD & on oxygen therapy, lupus & decreased circulation in both legs. Swveral other health issues just not enough roo to list it all. Too many surgeries to list and too many medications to list. Currently on 16 different daily medications. Intrathecal pain pump implanted June 05.